Get E-Book on COVID-19

Q. My migraine medicine is causing side effects. What are my options?

Answered by
Dr. Surbhi Agrawal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 30, 2017

Hello doctor,

I am suffering from a migraine for the past five years. I took Sibelium for four years, but it caused me to put on so much weight. So, I stopped taking it. Now, I have a migraine again. What should I do?

Dr. Surbhi Agrawal

Diabetology
#

Hello,

Welcome to icliniq.com.

I have gone through your query and understand your concerns.

  • A chronic migraine needs prophylactic treatment for decreasing the frequency of the migraine attacks and remission.
  • For management of a migraine, I suggest the following:
  1. Avoid fasting, skipping or delaying your meals.
  2. Avoid excessive chocolates or coffee.
  3. Take proper sleep and timely diet 
  4. Start on a prophylactic treatment.
  • The options available are Flunarizine, Amitryptiline, Topiramate, and di-valproate. You need to discuss with your treating neurologist about all these options, associated risks, and side effects.
  • The response to treatment will take about a month's time with these medications. For instant pain control, pain killers may be taken.

Hope you found the answer helpful. Do get back to me for further queries.

For more information consult a neurologist online --> https://icliniq.com./ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Related Questions:
Is PET scan necessary for epilepsy diagnosis?
What is the right treatment for mild diffuse disc bulge in L4-L5?
What is the prescribed dosage of Naxdom during pregnancy for migraine?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is the behavioral changes in my child due to antiepileptic drugs?

Query: Hi doctor, My son is 3 years 9 months now. He has been diagnosed with benign childhood epilepsy. He is taking Clobazam 15 mg at night and Topiramate 100 mg per day for last four months. His seizures are under control and he attends LKG. The issue is that he is not able to concentrate in his studies...  Read Full »

I suffer from headaches, insomnia, depression and anxiety. Please help.

Query: Hello doctor, I have been suffering from headaches for the past 80 days. I smoked four cigarettes every night and two every day early in the morning for 30 days, and then I stopped it with nicotine gum. From the past 160 days, I am suffering from insomnia. Five days after I quit smoking, I started ...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.